MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q C-BLOC, SELECT-A-FLOW, ONDEMAND, 400 ML X 2-14 ML/HR + 5 ML BOLUS/30 MIN; ELASTOMERIC - COMBO

AVANOS MEDICAL INC. ON-Q C-BLOC, SELECT-A-FLOW, ONDEMAND, 400 ML X 2-14 ML/HR + 5 ML BOLUS/30 MIN; ELASTOMERIC - COMBO
Model Number CB006
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Fill volume: unknown, flow rate: 6ml/hr.Procedure: unknown, cathplace: unknown.It was reported, the pump was completely empty after one day.No clinical's signs of local anesthetic toxicity.On (b)(6) 2024 [the physician] spoke to a patient at home with an onq in place: [the patient] said the pump had been replaced the day prior before [the patient] was discharged, and that on the (b)(6) it was completely empty.[the patient] said the inside of the black bag was dry, and [the patient] clothing/bedding was also dry, leading [the physician] to think it was not an external leak.[the patient].Clicked the button about [three times] total between leaving the hospital and [the physician] call about 24 hours later.[the physician] asked [the patient] to recheck the rate and [the patient's spouse] noted the rate was set at 6ml/hr.[the clinical team] followed up closely and [the patient] has done well clinically without any concern for local anesthetic toxicity, but it is still concerning if the pump indeed ran that fast." the was no reports of injury other than delay in treatment.
 
Additional Manufacturer Narrative
The actual device is reported to be available but has not been returned for evaluation.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.The lot number was not provided by the customer.All information reasonably known as of 21-aug-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Additional information: the product involved in the report has been returned and is being processed for evaluation.A review of the device history record and udi number are in-progress.All information reasonably known as of 19-sep-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint comp(b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number,30289068, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The sample was received empty.During the evaluation the distal end infuses when all selectable flow rates were selected during infusion verification, the flow accuracy test was performed and yielded a rate below specification.This explains that there was no fast flow observed or captured during the flow testing, and when the pressure pot testing was performed one of the rates was below specification.A destructive analysis was performed on the saf (select-a-flow) and a crystallized substance was found in the microtubing area, this could cause an obstruction of the flow.Per the instructions for use (ifu) the flow rate may be higher or lower at the first and last hours of infusion, and the labeled flow rates are based on the use of normal saline as diluent, if a different diluent/drug is used the viscosity could be affected and cause the flow rate to increase.Root cause could not be determined.All information reasonably known as of 19-sep-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
ON-Q C-BLOC, SELECT-A-FLOW, ONDEMAND, 400 ML X 2-14 ML/HR + 5 ML BOLUS/30 MIN
Common Device Name
ELASTOMERIC - COMBO
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c.
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key20035213
Report Number2026095-2024-00047
Device Sequence Number20459951
Product Code MEB
UDI-Device Identifier00193494134747
UDI-Public(01)00193494134747(240)101347407(17)251114(10)30289068
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2025
Device Model NumberCB006
Device Catalogue NumberCB006
Device Lot Number30289068
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2024
Supplement Date Received by Manufacturer08/23/2024
07/23/2025
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/19/2024
08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROPIVACAINE 0.2%.
Patient SexMale